MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 07/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted, give date: not applicable as the lens remains implanted and therefore not explanted (b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A (b)(6) year-old male patient reported that he had a bilateral intraocular lens implants on (b)(6) 2016.Since the surgery the patient has experienced double vision with his left eye (zlb00 lens implanted) and halos with his right eye (zmb00 lens implanted).The patient also suffers of astigmatism.Reportedly, the surgeon gave the patient eye drops but they didn't help.The lenses remain implanted.Additional information was received and the surgeon commented that the patient needs eye drops.The patient suffered of metamorphopsia of second degree mer in the left eye, but no surgery was performed for the mer.Reportedly, this does not affect the patient's daily activities, but the surgeon stated that a medical/surgical intervention for the mer in the left eye is possible.Visual acuity pre-op: right eye ¿ 20/30; left eye -20/40, visual acuity post-op: right eye ¿ 20/20; left eye ¿ 20/25.This mdr is to record the zmb00 lens implanted in the right eye.A separate report will be filed for the zlb00 lens implanted in the left eye.
 
Additional Manufacturer Narrative
Additional information was received and it was clarified that the patient needs eye drops as well as plugs for dry eyes.It was also clarified that with metamorphopsia of second degree mer it was meant epiretinal membrane.Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6892940
Report Number9614546-2017-00925
Device Sequence Number495936
Product Code MFK
UDI-Device Identifier05050474535626
UDI-Public(01)05050474535626(17)181215
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/15/2018
Device Model NumberZMB00
Device Catalogue NumberZMB00U0200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR